MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24681
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The patient presented with artificial blood vessel occlusion in the left upper extremity.The target lesion was located in the left anterior descending artery.A 7.0 x40, 75cm charger balloon catheter was advanced for pre-dilatation.However, on the second inflation, the balloon ruptured.The procedure was completed with another of the same device.There were no complications reported and the patient status was stable.
 
Event or Problem Description
It was reported that balloon rupture occurred.The patient presented with artificial blood vessel occlusion in the left upper extremity.The target lesion was located in the left anterior descending artery.A 7.0 x40, 75cm charger balloon catheter was advanced for pre-dilatation.However, on the second inflation, the balloon ruptured.The procedure was completed with another of the same device.There were no complications reported and the patient status was stable.It was further reported that the target lesion has normal stenosis and was moderately calcified.The balloon was inflated twice at 16 and 18 atmospheres (atm) respectively for a few seconds, however, on the second inflation at 18 atm, the balloon ruptured.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Updated b5: describe event or problem.Device evaluated by mfr: a charger device was received for analysis, the following attributes were examined.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A longitudinal tear was identified in the balloon material.The tear measured 28mm in length and extended from a position 8mm distal of the proximal markerband to 1mm distal of the distal markerband.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.A visual examination observed no damage to the tip of the device.A visual and tactile examination of the shaft of the device found no issues.A visual examination found no issues or damage to the markerbands of the device.This concludes the product analysis.

Brand Name
CHARGER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15668091
Report Number2124215-2022-43134
Device Sequence Number6444068
Product Code FGE
UDI-Device Identifier08714729804536
UDI-Public08714729804536
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112697
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/06/2024
Device Model Number24681
Device Catalogue Number24681
Device Lot Number0028509537
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2022
Supplement Date Received by Manufacturer10/24/2022
11/25/2022
Initial Report FDA Received Date10/25/2022
Supplement Report FDA Received Date11/09/2022
12/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale